Jump to content

Help. Cold Turkey From 30Mg On Day 6 Need Quick Advice Help Please


Recommended Posts

Hi guys,

gonna have to keep this short because if I look at anything too long or move my head I feel motion sick and I haven't been sick since yesterday. Desperately need some advice from those who have gone cold turkey. I'd doing a week before new SSRI.

I know I should have tapered, don't need advice on that, been up and down on these drugs for years. My doc is helping me through the med change, I've got a friend who has scheduled people to be here to help everynight but not day. I had to do the med change now whilst I'm a a low (my partner of 8 yrs just left me) and I need to get it over and done with, as I need to salvage my career and move on before the half pay kicks in and my place of work is amazing, but they have rules and regs and my contract runs out in June. I've got a pack of sertraline 50mg with my name on i can take on Mon night (it's sun afternoon now)

Apologies for incoherence I am really not with it atm.

I was feeling ok until yesterday (day 5) now suddenly kicking in I think, obviousley I feel awful, but I have dizziness, confusion, what feels like travel sickness, can't move far without being sick- is this vertigo And struggling on computer - to anyone who has travel sickness it's like I'm at the back of a car trying to type. This is awful, I wasn't expecting it be like this, I was expeciting a bit more like side effects, feeling depressed and anxious. I knew about brain zaps and was expecting electric shocks instead - I've been scared of those (are brain wooshes the same thing?)

I have some diazepam and zopiclone.Had some domperidone anti cickness tablets today but not moved yet. I use diazepam a lot to calm me down and haven't bothered with zopiclone much. (plesae no info on benzo addiction I know and I will tackle that in time)

I would like to know if anyone can tell me if:

  • they felt like this too
  • is day 5 usually the worse, did it get worse (I know citalopram is 36 hrs half life so I've done the math and it sounds like that was it starting)
  • what do u usually feel like when u start a new ssri - do I have withdrawls and side effects ( at least I know the side effects well)
  • When did it ease up for you I assume there's stages.
  • any stickies or info on other posts to help.
  • Any advice on how to sit what to do drink try and eat, what to do.
  • Should i have this post in another forum

I'm off to my doc tue, but it's nice to get advice from people that have been there. The only person I've spoken too had more probs with electric brain zaps.

I'm really sorry Ive looked up med change for 18months and put it off and thought I knew a bit about how I would feel but it's very different and I wasnt to try to plan if I need people to look after me during the day etc.

Any advice really appreciated - I'm hoping as usual DF can give me some info, preferably only on

You guys are great, hope I get some info soon as my friends don't know any answers,

Thanks

T.

Edited by tekgrl
Link to comment
Share on other sites

Hi Tekgrl,

I hope the green I'm using won't make you sick... :smile:

You wrote:

I was feeling ok until yesterday (day 5) now suddenly kicking in I think, obviousley I feel awful, but I have dizziness, confusion, what feels like travel sickness, can't move far without being sick- is this vertigo And struggling on computer - to anyone who has travel sickness it's like I'm at the back of a car trying to type.

The dizziness, confusion and travel sickness you are experiencing are normal. It is because you don't have tapered your meds off (It's not a judgment, it is only an explanation, ok? :smile:). You can also have a hard time to see things correctly, even if you don't usually wear glasses. It is normal too.

I would like to know if anyone can tell me if:

  • they felt like this too

Yes I did. I was also leaving three other meds at that time and I really don't recommand it.

  • is day 5 usually the worse, did it get worse (I know citalopram is 36 hrs half life so I've done the math and it sounds like that was it starting)

I'm only talking about my own experience: the duration of your cold turkey will largely depend on the time you took it and on your doses. As for me (30mg for one year and a half in a row and many other times earlier) the cold turkey last 21 days and I reached the worst point around the 15th day.

  • what do u usually feel like when u start a new ssri - do I have withdrawls and side effects ( at least I know the side effects well)

I don't take any antidepressant whatever they are now because it has been established that my bipolar disorder is resistant to them. But as for those I have taken in the past I don't remember any significant side effect at the beginning. But as usual it depends on the persons...

  • When did it ease up for you I assume there's stages.

As for those I used to take they had an effect after 2 weeks maximum (they usually go on working for people who are not resistant to them) and, no, there were no stages.

  • Any advice on how to sit what to do drink try and eat, what to do.

As you can imagine, try to rest as much as you can. Stay on your bed or sit in a comfortable couch. Drink water often and even a little of orange juice if your stomach can bear it (it will give you a little strength). Eat only very “neutral” things if you are hungry (yoghurt, ham, smash potatoes, nuddles, rice, apples, etc.), but don't force you! In general eat what you feel like eating (your judgment will be better than any other). I think that you should also avoid any direct light: I noticed that the sun light tended to make me feel more sick. There is probably about one hour per day you feel better: use it to take care of yourself and even to walk a little outside if you are able to do so.

  • Should i have this post in another forum

I have absolutely no idea, my friend :laugh:, but let us know how it goes. If you feel like, you can pm me.

Hang on!

Edited by Le Renard
Link to comment
Share on other sites

Dear tekgrl,

Why are you going going cold turkey for? If you are simple switching from one SNRI or another SSRI you just do a straight switch on the same day. You simply stop one and start another. Has you Doctor not told you that. You mostly switch over at the same dose or equivalent .

The only medication you must get off before you can start another are MAOI's . You must be off these fro about 14 days before you can switch because of interactions with the new medication.

See you Docrot and check it out again - do you need to wean off your current medication before you start another. If you are not on MAOI medication you can guess what the answer will most likely be.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...